Funnel Cloud, St. Lucie
- When
- September 12, 1:26 PM EST
- Where
- St. Lucie County, Ft Pierce
- Reported by
- Law Enforcement
- Coordinates
- 27.450, -80.330
Law enforcement reported a funnel cloud over Ft. Pierce.
Summertime pulse thunderstorms produced hail, wind damage, lightning and funnel clouds over central Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Summertime pulse thunderstorms produced hail, wind damage, lightning and funnel clouds over central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 12, 10:20 AM EST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 1120 AM EDT WED SEP 12 2007 .DISCUSSION...USAF WIND PROFILER AT CAPE CANAVERAL AND AREA MORNING SOUNDINGS REVEAL LIGHTER WIND FLOW WITHIN STEERING LAYER/BOUNDARY LAYER THAN 24 HOURS AGO. STEERING FLOW IS AOB 5 KT AND SSE/S OVER SOUTHERN CWA AND S/SSW OVER NORTHERN CWA. MOISTURE PROFILES REMAIN HIGH WITH OVER 2 INCHES OF PRECIPITABLE WATER. SATELLITE IMAGERY INDICATES CU BEGINNING TO RAPIDLY FORM...WITH LOCALIZED CONVERGENCE LEADING TO INITIAL ISOLATED SHOWER FORMATION AROUND 15Z ALONG THE COAST. EXPECTED ISOLATED-SCATTERED COVERAGE OVER COASTAL COUNTIES THROUGH MID AFTERNOON WITH ADDITIONAL INLAND DEVELOPMENT MAINLY MID-LATE AFTERNOON. ACTIVITY NEAR THE COAST LIKELY TO MOVE LITTLE OR ADVECT SLOWLY NORTHWARD...WITH INLAND CONVECTION ACQUIRING MORE NE MOTION WITH TIME. SLOW MOVEMENT AND MOIST VERTICAL PROFILE SUGGESTS LOCALLY HEAVY RAINFALL WILL BE A THREAT...AS WELL AS WIND GUSTS 35-45 MPH THIS AFTERNOON NEAR STRONGEST CONVECTION. CURRENT ZFP/CWF/HWO IN GOOD SHAPE. && .AVIATION...ISOLATED SHOWERS WILL CONTINUE TO DEVELOP ALONG THE COAST THROUGH MID DAY...THEN SCT-NMRS SHRA/TSRA THIS AFTN WITH GREATEST COVERAGE SHIFTING INLAND AND NORTHWARD ACROSS EAST CENTRAL FLORIDA BY MID-LATE AFTERNOON. ISOLD MVFR/IFR CIGS AND VSBYS INVOF CONVECTION INTO MID EVENING. FEW DOWNBURST WIND GUSTS TO 35 KT POSSIBLE IN LIGHTNING STORMS THIS AFTN. && .MARINE...LIGHT/VARIABLE FLOW WILL BECOME EAST/SOUTHEAST 8-12 KT BY EARLY AFTN THROUGH THE OVERNIGHT AS THE HIGH PRESSURE RIDGE AXIS REMAINS OVER THE AREA. SEAS SHOULD REMAIN 1-2FT NEARSHORE/2-3FT OFFSHORE. WINDS AND SEAS HIGHER INVOF CONVECTION WITH G35 KT POSSIBLE THIS AFTN AND EARLY EVENING...ESP NORTH OF THE CAPE WHERE THE GREATEST COVERAGE WILL BE. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SPRATT IMPACT WEATHER UPDATES...VOLKMER LONG TERM....GLITTO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 441 AM EDT WED SEP 12 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 122200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 441 AM EDT WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A DEEP MOIST ATMOSPHERE REMAINS ACROSS EAST CENTRAL FLORIDA TODAY. DAYTIME HEATING WILL RESULT IN MODERATELY UNSTABLE CONDITIONS AND COMBINED WITH SEA AND LAKE BREEZE BOUNDARIES WILL PROMOTE SCATTERED TO NUMEROUS LIGHTNING STORMS...WITH THE GREATEST COVERAGE DURING THE AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY THREAT FROM STORMS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY DOWNBURST WINDS OF 35 TO 45 MPH. STORM MOVEMENT WILL BE TOWARD THE NORTH OR NORTHEAST AT 5 TO 10 MPH. ...FLOOD IMPACT... STORMS MOVING AT 5 TO 10 MPH WITHIN THE MOIST AIRMASS WILL RESULT IN 2 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME. TEMPORARY MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL LIKELY OCCUR IN A FEW SPOTS...ESPECIALLY ACROSS THE COASTAL COUNTIES WHERE STORMS MAY SLOW SOME AS THEY INTERACT WITH THE ATLANTIC SEA BREEZE...AS WELL AS OVER THE NORTHERN INTERIOR THIS AFTERNOON INTO EARLY EVENING. ...RIP CURRENT IMPACT... A VERY SMALL RESIDUAL SWELL WILL CONTINUE TO IMPACT THE BEACHES OF EAST CENTRAL FLORIDA AND PRODUCE A LOW THREAT FOR RIP CURRENTS AT AREA BEACHES. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. ...MARINE THUNDERSTORM GUST IMPACT... STORMS ARE EXPECTED TO MOVE OFFSHORE LATE THIS AFTERNOON INTO THIS EVENING WITH A HIGHER COVERAGE MOVING OFF OF VOLUSIA AND BREVARD COUNTIES. A MODERATE THREAT EXISTS FOR A FEW STORMS TO PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS OF 35 KNOTS OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. ...WATERSPOUT IMPACT... A NEARLY SATURATED AIR MASS COUPLED WITH A LIGHT WIND PROFILE IN THE COASTAL ZONE SUGGESTS THAT ISOLATED FUNNEL CLOUDS AND WATERSPOUTS COULD FORM NEAR STORMS OVER THE INTRACOASTAL AND NEAR SHORE WATERS...MAINLY THROUGH EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED AFTERNOON AND EARLY EVENING LIGHTNING STORMS CAN BE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 145 PM EDT WED SEP 12 2007 FLZ059-121815- ST. LUCIE- 145 PM EDT WED SEP 12 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHERN ST. LUCIE COUNTY... AT 145 PM EDT...LIGHTNING DETECTION EQUIPMENT AT THE NATIONAL WEATHER SERVICE INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER SOUTHERN ST. LUCIE COUNTY. THE STORM WAS DRIFTING WEST AT 5 MPH. THIS STORM WILL ALSO PRODUCE VERY HEAVY RAINFALL AMOUNTS OF TWO TO THREE INCHES...AND GUSTY WINDS TO 45 MPH. THIS STORM WILL MOVE TOWARD SOUTHWEST PORTIONS OF SAINT LUCIE COUNTY...WEST OF PORT SAINT LUCIE. HEAD INDOORS IF THIS STORM APPROACHES YOUR AREA. THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES... DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. 15
The Melbourne radar (KMLB), 80 km away, was scanning. The volume nearest the first event began at 18:24 UTC.
1 funnel cloud, 1 lightning, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Law enforcement reported a funnel cloud over Ft. Pierce.
A small boat was struck by lightning in the Halifax River. The two people on board were transported to a local hospital with minor injuries.
Nickel size hail was observed in downtown Orlando.
Thunderstorm winds blew down a few trees and produced hail and some street flooding in Orlando.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60896, 60894, 60889, 60892.